Observations on the toxicity of the combination of gentamicin and mezlocillin in the treatment of patients with acute leukaemia.
AffiliationDepartment of Medical Oncology, Guy's Hospital, London SE1 9RT
MetadataShow full item record
AbstractIn a retrospective study we have compared the toxic side effects related to the use of two antibiotic regimens in the treatment of febrile episodes in neutropenic, leukaemic patients undergoing first remission-induction. Nephrotoxicity was more severe in the gentamicin-mezlocillin (G/M) group: four patients developed oliguric renal failure and two others showed rises in the serum creatinine of more than 0.03 mmol/l. One of the two patients in the gentamicin-ticarcillin (G/T) group who showed nephrotoxicity developed renal failure. Ototoxicity and skin rashes were more commonly observed with G/M than with G/T, and the differences were statistically significant for both ototoxicity (P = 0.0004) and drug rashes (P = 0.02). The cause of the observed differences in toxicity has not been identified.
CitationObservations on the toxicity of the combination of gentamicin and mezlocillin in the treatment of patients with acute leukaemia. 1984, 14 (4):411-21 J Antimicrob Chemother
JournalThe Journal of Antimicrobial Chemotherapy